Alert archive / New Mexico / Wind Advisories in 2007

Wind Advisory 3, NWS El Paso, TX

April 10, 2007

NWS El Paso, TX issued this wind advisory at Apr 10, 2007, 10:34 AM MDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 10, 2007, 10:34 AM MDT (16:34 UTC)
Expired
Apr 10, 2007, 7:00 PM MDT
In force
8 hr
Issued by
NWS El Paso, TX

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KEPZ 101634
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1034 AM MDT TUE APR 10 2007

...STRONG AND GUSTY WINDS EXPECTED THIS AFTERNOON AND EARLY
EVENING ACROSS SOUTHERN NEW MEXICO AND FAR WEST TEXAS...

.A STRENGTHENING LOW PRESSURE SYSTEM AT THE SURFACE WILL MOVE INTO
CENTRAL TEXAS THROUGH THE AFTERNOON HOURS TODAY. THIS SYSTEM WILL
HELP TO DRIVE WINDS THROUGH THE DAY AND INTO THE EARLY EVENING
HOURS. WINDS WILL INCREASE TO 30 TO 35 MPH IN MANY AREAS BY NOON
TODAY...WITH GUSTS TO AROUND 40 MPH.

NMZ022>025-030>032-TXZ055-056-110045-
/O.NEW.KEPZ.WI.Y.0003.070410T1634Z-070411T0100Z/
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES...
ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG...
DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY
1034 AM MDT TUE APR 10 2007

...WIND ADVISORY IN EFFECT UNTIL 7 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM MDT THIS
EVENING. 

A DEVELOPING STORM SYSTEM DROPPING INTO THE SOUTHERN PLAINS THIS
AFTERNOON WILL HELP TO PRODUCE STRONG GUSTY WINDS ACROSS SOUTHERN
NEW MEXICO AND FAR WEST TEXAS. WINDS WILL INCREASE TO 30 TO 35 MPH
BY THE EARLY AFTERNOON HOURS TODAY...AND REMAIN ELEVATED THROUGH
THE EARLY EVENING HOURS BEFORE DIMINISHING AFTER SUNSET.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
PIEPER

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Apr 10, 3:08 AM MDT, 7 hours 26 minutes earlier.

Area forecast discussion, Apr 10, 3:08 AM MDT, 7 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
308 AM MDT TUE APR 10 2007

.SYNOPSIS...
BREEZY TO WINDY CONDITIONS WILL OCCUR AGAIN TODAY AND TOMORROW AS
PART OF A WESTERLY FLOW PATTERN ACROSS THE AREA. STRONG WINDS WITH
BLOWING DUST WILL OCCUR BY THURSDAY AFTERNOON AS A LARGE UPPER
LEVEL SYSTEM PASSES THROUGH THE STATE. THE STRONG WINDS WILL
DIMINISH ON FRIDAY. HIGH PRESSURE WILL RESULT MILD CONDITIONS AND
LESS WIND FOR THE WEEKEND. DAY TIME TEMPERATURES WILL BE A FEW
DEGREES ABOVE NORMAL THROUGH THURSDAY WITH COOLER TEMPERATURES
EXPECTED FOR FRIDAY AND THE WEEKEND.

&&

.DISCUSSION...
A SPRING TIME PATTERN OF BREEZY TO WINDY CONDITIONS WILL PERSIST
OVER THE AREA AS COMBINATION OF STRONG WESTERLY WINDS ALOFT AND
TIGHTENED SURFACE PRESSURE GRADIENTS WORK TO INCREASE WIND SPEEDS
DURING THE DAY AND EARLY EVENING TODAY AND AGAIN ON WEDNESDAY.
SCATTERED CLOUDINESS WITH NO PRECIPITATION WILL OCCUR TODAY AS
ANOTHER WEAK DISTURBANCE MOVES THROUGH THE STATE. TEMPERATURES
WILL WARM TO A FEW DEGREES ABOVE NORMAL DURING THE AFTERNOON.

ON THURSDAY...A STRONG WIND EVENT IS LIKELY AS A LARGE UPPER LEVEL
TROUGH APPROACHES THE STATE. STRONG WINDS ALONG THE SOUTH SIDE OF
THE TROUGH WILL MIX DOWN TO THE SURFACE DURING THE AFTERNOON TO
HELP INCREASE WIND SPEEDS ALREADY UP DUE TO A TIGHTENED PRESSURE
GRADIENT ACROSS THE STATE. AT LEAST WIND ADVISORY LEVEL WIND
SPEEDS OF 30 MPH WITH HIGHER GUSTS TO 50 MPH WILL OCCUR BY
THURSDAY AFTERNOON AND EVENING. BLOWING DUST ACROSS THE DESERT
LOWLANDS WILL REDUCE VISIBILITIES IN SOME AREAS. WINDS WILL
GRADUALLY DIMINISH BELOW ADVISORY LEVELS OVER NIGHT AS A PACIFIC
FRONT PUSHES THROUGH THE AREA...BUT WINDS WILL STAY IN THE WINDY
CATEGORY THROUGH FRIDAY. THIS SAME SYSTEM MAY ALSO GENERATE A FEW
SHOWERS FOR THE SOUTHWEST MOUNTAINS OF NEW MEXICO THURSDAY NIGHT
AND EARLY FRIDAY WITH LIGHT RAIN AMOUNTS EXPECTED.

MILDER CONDITIONS WITH LESS WIND AND COOLER TEMPERATURES WILL
OCCUR SATURDAY AND SUNDAY AS RIDGE OF HIGH PRESSURE MOVES OVER THE
REGION. LONG RANGE MODELS PREDICT ANOTHER UPPER LOW TO APPROACH
THE REGION THE FIRST PART OF NEXT WEEK WITH STRONG WINDS POSSIBLE.

&&

.AVIATION...VALID 10/12Z-11/12Z
VFR CIGS AND VSBY THROUGH THE PERIOD. STRONG GUSTY WINDS WILL
OCCUR THIS AFTERNOON AND EVENING. SOME TURBULENCE ALONG AND JUST
EAST OF LOCAL MOUNTAINS.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 81  57  83  57  84 /   0   0   0   0   0
SIERRA BLANCA TX        77  50  78  50  79 /   0   0   0   0   0
LAS CRUCES              81  50  82  50  83 /   0   0   0   0   0
ALAMOGORDO              80  49  81  49  82 /   0   0   0   0   0
CLOUDCROFT              57  33  58  33  59 /   0   0   0   0   0
TRUTH OR CONSEQUENCES   78  48  81  48  81 /   0   0   0   0  10
SILVER CITY             74  44  73  45  73 /   0   0   0   0  10
DEMING                  81  48  82  48  83 /   0   0   0   0   0
LORDSBURG               79  47  80  47  81 /   0   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

04/04
Hazardous weather outlook, Apr 10, 7:16 AM MDT, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
716 AM MDT TUE APR 10 2007

NMZ022>025-030>032-TXZ055-056-111330-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
716 AM MDT TUE APR 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. BREEZY TO WINDY
CONDITIONS EXPECTED THROUGH THIS EVENING. SOME MINOR PATCHY
BLOWING DUST AND SAND IS POSSIBLE IN THE DESERT LOWLANDS. WINDS
WILL BE STRONGEST ALONG EAST SLOPES AND THROUGH PASSES OF AREA
MOUNTAINS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. BREEZY TO WINDY
CONDITIONS WILL OCCUR ON WEDNESDAY. VERY STRONG WINDS WITH
CONSIDERABLE BLOWING DUST WILL OCCUR BY THURSDAY AFTERNOON.
SUSTAINED WIND SPEEDS GREATER THAN 30 MPH WITH GUSTS TO 50 MPH
POSSIBLE THURSDAY. BLOWING DUST MAY REDUCE VISIBILITIES TO LESS
THAN A MILE IN DUST PRONE LOCATIONS. WINDS WILL GRADUALLY DIMINISH
ON FRIDAY WITH MILD CONDITIONS EXPECTED FOR THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Wind Advisories in New Mexico, 2007Wind Advisories in Texas, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.